MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE-CUTTING SCISSORS STRAIGHT POINTED; CUTTER, WIRE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE-CUTTING SCISSORS STRAIGHT POINTED; CUTTER, WIRE
Model Number 398.909
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes employee.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspection of a set at loaners department, a wire-cutting scissors straight pointed was found to be broken in two pieces when received in the module.There was no patient involvement.This report is for one (1) wire-cutting scissors straight pointed.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: part number: 398.909.Synthes lot number: a7la50.Release to warehouse date: week 50, 2002.Manufacture site: tuttlingen.Part expiration date: n/a.List of nonconformance¿s: n/a.The device history review is no longer available due to the age of the instrument (over 16 years old).Traceabilty to the raw material lot number could not be established during this review.Visual inspection: visual inspection shows the upper handle broke along where the screw attaches the upper handle to the lower handle.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional inspection: please note that this device is supplier owned and the drawings are source controlled, so dimensional inspections were done use the earliest registration drawing which was released after the manufacturing of this device.Measured dimensions: width above fracture location: 9.76 mm; conforming.Width below fracture location: 9.76 mm; conforming.Thickness: 5.76 mm; conforming.The following drawing(s) was reviewed: no design or manufacturing defect or deficiency was observed during the investigation.A device history review, could not be performed for the returned instrument¿s lot number due to the files are no longer available due to the age of the instrument (over 16 years old).Material/hardness review: the material could not be reviewed as the device history files are no longer available; however given the age of the instrument it is believed the material at the time of manufacturing would of not contributed to the complaint condition.Investigation conclusion: while no definitive root cause could be determined it is possible that the device encountered unintended forces.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
WIRE-CUTTING SCISSORS STRAIGHT POINTED
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8188693
Report Number2939274-2018-55518
Device Sequence Number1900303
Product Code HXZ
UDI-Device Identifier10887587041759
UDI-Public(01)10887587041759
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.909
Device Catalogue Number398.909
Device Lot NumberA7LA50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1